Psycho-Babble Medication Thread 1096333

Shown: posts 1 to 14 of 14. This is the beginning of the thread.

 

klonopin taper update

Posted by joe f on December 14, 2017, at 20:30:47

I take 1mg of klonopin at bedtime....0.25 twice daily...about 3 months ago reduced my 0.25 twice daily to 0.125 twice daily......the last 3 weeks terrible ringing in my ears..is this withdrawal?

 

Re: klonopin taper update

Posted by Christ_empowered on December 15, 2017, at 8:01:44

In reply to klonopin taper update, posted by joe f on December 14, 2017, at 20:30:47

I suspect it is, but there's really no way to know for sure. lines up w/ some of what I experienced during a rapid Klonopin taper.

some doctors switch their patients over to an equivalent dose of Valium and taper off that. I think the conversion is clonazepam dosage x 20= diazepam equivalent, but I could be wrong.

As low as your dosage is at this point, I would think Librium might be another option. Librium is less potent than Valium, but if I remember correctly, it also has the long half life and has very pronounced muscle relaxant properties, which would probably help w/ stress and such. Its also somewhat sedating, compared to the higher potency benzodiazepines. I think its comes in 10mgs capsules and 25mgs tablets, but I could be mistaken.

sorry this is happening. some "alternative" health people recommend supplements to ease benzodiazepine tapers. High dose B3, l-theanine, valerian, passion flower, etc. etc. etc.

Hope things get better in your world.

 

Re: klonopin taper update

Posted by baseball55 on December 15, 2017, at 16:47:20

In reply to klonopin taper update, posted by joe f on December 14, 2017, at 20:30:47

> I take 1mg of klonopin at bedtime....0.25 twice daily...about 3 months ago reduced my 0.25 twice daily to 0.125 twice daily......the last 3 weeks terrible ringing in my ears..is this withdrawal?

I'm not an expert on bento withdrawal, but if you cut back three months ago and only began experiencing ringing in you ears three weeks ago, I don't see how they can be related. Have you had your hearing checked? Maybe tinnitus?

 

Re: klonopin taper update

Posted by joe f on December 15, 2017, at 17:00:17

In reply to Re: klonopin taper update, posted by baseball55 on December 15, 2017, at 16:47:20

starting to think you might be right its not that big of a drop.....maybe a little to much ocd

 

Re: klonopin taper update joe f

Posted by Phillipa on December 17, 2017, at 17:30:01

In reply to Re: klonopin taper update, posted by joe f on December 15, 2017, at 17:00:17

Which I also have ruminating and I do the same when cutting back on meds. Phillip

 

Re: klonopin taper update

Posted by rjlockhart37 on December 17, 2017, at 22:10:55

In reply to Re: klonopin taper update, posted by joe f on December 15, 2017, at 17:00:17

yes that's withdrawl but not as bad as cold turkey.....doctors seemed to forgot about the famous librium that used to use for withdrawals from alcohol and main stream benzos

 

Re: klonopin taper update

Posted by joe f on December 18, 2017, at 8:49:45

In reply to Re: klonopin taper update, posted by rjlockhart37 on December 17, 2017, at 22:10:55

how long do you think it lasts for?

 

Re: klonopin taper update

Posted by joe f on December 18, 2017, at 17:09:24

In reply to Re: klonopin taper update, posted by joe f on December 18, 2017, at 8:49:45

could it be interdose withdrawal.....I take 1mg at bedtime.....and 0.125 2x daily down from 0.25 2x daily.....have been for 3 months

 

Re: klonopin taper update

Posted by rjlockhart37 on December 18, 2017, at 17:19:42

In reply to Re: klonopin taper update, posted by joe f on December 18, 2017, at 8:49:45

klonopin for me lasted 5 hours maybe 6, at max....its a strong benzo, it's heavy but it tends to not be as abusable as the others, sometimes klonopin made me a bit depressed

librium is older med, it lasts a long time....they used to use it for alcohol withdrawal, and other benzos, its a weaker benzo but i've heard good reviews about it, it's very sutle, its not like ... xanax or ativan, your not really going ot get the same feeling at all, from i've read, seems to work in the background rather than having a direct effect

 

Re: klonopin taper update

Posted by joe f on December 18, 2017, at 17:31:46

In reply to Re: klonopin taper update, posted by rjlockhart37 on December 18, 2017, at 17:19:42

so you are saying maybe interdose withdrawal.....I do well on the low dose and it helps along with the luvox

 

Re: klonopin taper update

Posted by rjlockhart37 on December 18, 2017, at 22:45:44

In reply to Re: klonopin taper update, posted by joe f on December 18, 2017, at 17:31:46

interdose withdrawl is not good, if klonopin works for you, i would stay on it...tell your doctor the symptoms your having since the dose has been decreased, body gets adjusted to a paticular substance, when its lowered or cutt off, things can not pleasant, zyprexa withdrawl is very intense, ringing ears and litterly feeling im going crazy, adrenaline and dopamine skyrocket

just stay on the dose your on, if it seems to help .... i would take the option of your previous dose

 

Re: klonopin taper update

Posted by Christ_empowered on December 19, 2017, at 5:52:02

In reply to Re: klonopin taper update, posted by joe f on December 18, 2017, at 17:31:46

I'd ask about a switch to an equivalent dose of Valium. I think at your current dose, that'd be 20-30mgs/day, which is well within the old school dosing recommendations (usually, up to 40mgs/day).

Valium has a long half life. It also has more pronounced muscle relaxant properties than Klonopin. It -is- more sedating, which isn't always a bad thing. Old school dosing called for 3 doses per day, with the 3rd dose having a higher dosage, to help with sleep.

Should you decide to discontinue treatment after switching to Valium, there's all kinds of pill sizes available, and I think there's a liquid, too.

Hope this helps.

 

Re: klonopin taper update

Posted by Lamdage22 on December 21, 2017, at 9:18:55

In reply to Re: klonopin taper update, posted by Christ_empowered on December 19, 2017, at 5:52:02

Are you in a rush of some sort? If not, you could go a half step back and take it nice and slow from there.

 

Re: klonopin taper update

Posted by joe f on December 21, 2017, at 15:46:11

In reply to Re: klonopin taper update, posted by Lamdage22 on December 21, 2017, at 9:18:55

no i'm not in any hurry...as it helps


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.